MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US MODULAR CALCAR PLANER LRG; REAMERS

DEPUY ORTHOPAEDICS INC US MODULAR CALCAR PLANER LRG; REAMERS
Catalog Number 257004503
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Deformation (2976); Naturally Worn (2988)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that the reamer is damaged.The larger reamer got stuck and would not come off.There was no patient impact.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary the larger reamer got stuck and would not come off.The smaller one that also goes on is on they tray no patient impact as they only issue is we couldn¿t get it off at the end.Generally there use the smaller reamer for all cases but in this instance we needed the big.My concern is that if it can¿t come off when it goes to the next place they will have the big reamer in and could port over ream.¿the product was not returned to j&j medtech orthopaedics, however photos were provided for review.See attachment (b)(4)- re_ customer service report -csr2489837 against rsc theatres (orthopaedic).The photo investigation revealed that the modular calcar planer lrg is attached to another device, no other signs of a device nonconformance were observed.The photo does not provide enough evidence to confirm the reported allegation.Functionality issues of the device cannot be assessed through a photo investigation.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.The overall complaint was not confirmed as the observed condition of the modular calcar planer lrg would have not contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing records evaluation (mre) was not performed as no lot number was provided for this device.
 
Event or Problem Description
Additional information received states that the reamer got stuck on the handle and we could not get it off.No patient consequences and no surgical delay.

Brand Name
MODULAR CALCAR PLANER LRG
Common Device Name
REAMERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthpaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20323433
Report Number1818910-2024-20352
Device Sequence Number7782615
Product Code HWE
UDI-Device Identifier10603295482031
UDI-Public(01)10603295482031
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number257004503
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer11/28/2024
Initial Report FDA Received Date09/27/2024
Supplement Report FDA Received Date11/29/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown